Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

No periods for 4 months, urine lining thick by 6 cms - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   I am 27 year old female and have not had a menstral cycle in 4 months. I have been to my ob/gyn and he did pregnancy test (negative), pap smear (clean) and pelvi ultrasound. the US showed my uterine lining being 6 cm thick which as I have learned is a bit thicker than usual. Prescribed provera for 10 days, completed 5 days ago and still no cycle... Could I be pre menopausal
Doctor :   Hi
User :   hi
Doctor :   let me read your query
User :   thank you
Doctor :   no this is not premenopause
User :   what could be causing me to not have a cycle
Doctor :   this could be due to endometriosis or DUB
User :   I am unfamiliar with DUB,
User :   ob/gyn said there were no fibroids present on US
Doctor :   DUB is dysfunctional uterine bleeding , occurs due to irregular hormone secretion by the ovaries and the brain
Doctor :   fibroids cause excess bleeding
Doctor :   not absence of periods
User :   hmmm, i am puzzled then, I think my Dr expected the provera to jump start my cycles, have I just not given it enough time to work
Doctor :   have you tested your blood for hormone levels
User :   no
Doctor :   like LH , FSH , estrogen etc ?
User :   2 years ago, i was bleeding very heavily and randomly, my lining was 18 mm thick -- dr did a d&c
User :   since then, untill 4 months ago, i was cycling normally
User :   my ob/gyn left me feeling like i had unanswered questions
Doctor :   usually if the LH and Fsh are abnormal, then you have anovulatory cycles , where there is no ovulation, hence abnormal cycles and absence of periods
User :   should i be concerned or just enjoy the missing aunt flo
Doctor :   if you are planning to have kids, soon, you need to get evaluated
Doctor :   if not, you need not worry
User :   i have 2 children, my husband has had a vasectomy we are past those years
User :   thank you
Doctor :   in that case , u need not worry too much
Doctor :   you can enjoy the lack of periods
User :   :)
Doctor :   but you need to be aware, that lack of proper periods could be due to endocrine disorders as well
User :   such as?
Doctor :   so if you have symptoms like headache , palpitations, weight gain, etc , you need to get checked out for adrenal disorders
Doctor :   as well as pituitary disorders as well
Doctor :   a physical examination and additional history may help to rule out other causes as well
Doctor :   other causes , include obesity, too
User :   ok, will do, can you tell me how to best relay to the dr that I either do not understand all that he has said or that I feel he isnt answering all of my questions
Doctor :   you can write all your questions in a paper and tell him your concerns
Doctor :   when u have a paper , he will have to wait and answer them
Doctor :   you can tell him, that you have some doubts and would like his help
Doctor :   most doctors will happily explain you
User :   he seems to be a really good doctor but his office is always so busy, there are several drs there. I have been going to them for 9 years. so I should make a list before I go to the doctor?
Doctor :   yes that is right
User :   thank you
Doctor :   you are most welcome
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor